MAUDE Adverse Event Report: ARTHREX, INC. COMPRESSION FT SCREW; SCREW, FIXATION, BONE

ARTHREX, INC. COMPRESSION FT SCREW; SCREW, FIXATION, BONE
Catalog Number AR-8730-34H
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided therefore device history record cannot be investigated.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this event is improper bone preparation and/or surgical technique.Device remains in patient.
 
Event or Problem Description
It was reported that during a metatarsal phalngeal fusion (first metatarsal and proximal phlanx) the ar-8730-34h compression ft screw,.5 mini, 34 mm length had broken in half.This issue was discovered upon radiographical examination during the procedure.The broken screw was left in the patient.It was reported that the mtp fusion plate provided great compression despite the screw breaking.No additional screw was needed due to the screw breakage.The case was completed successfully without any additional incisions.No patient injury reported.

Brand Name
COMPRESSION FT SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5896897
Report Number1220246-2016-00345
Device Sequence Number13583672
Product Code HWC
UDI-Device Identifier00888867127067
UDI-Public00888867127067
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-34H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2016
Initial Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;